Alert archive / Nebraska / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Omaha, NE

September 7, 201512 counties in Nebraska; 7 counties in Iowa

NWS Omaha, NE issued this flash flood watch at Sep 7, 2015, 4:19 AM CDT for 12 counties in Nebraska; 7 counties in Iowa. It took effect at Sep 7, 2015, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2015, 4:19 AM CDT (09:19 UTC)
In effect from
Sep 7, 2015, 7:00 PM CDT
Expired
Sep 8, 2015, 2:34 AM CDT
In force
8 hr
Issued by
NWS Omaha, NE
Flood severity
None

Counties Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.5
Supercell composite
21.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 11:46 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Sep 6, 11:46 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 PM CDT SUN SEP 6 2015

.UPDATE...
ISSUED AT 720 PM CDT SUN SEP 6 2015

EXPANDED FLASH FLOOD WATCH AND NOW INCLUDES PARTS OF SERN NE.
LINCOLN AREA HAS HAD A GOOD AMOUNT OF RAIN...STORMS LIKELY TO
AFFECT THE FLASH FLOOD WATCH AREA THROUGH THE EVENING AND
POSSIBLY OVERNIGHT.

UPDATE ISSUED AT 620 PM CDT SUN SEP 6 2015

STORMS HAD DEVELOPED NEAR PRE-FRONTAL TROUGH AS AROUND 6 PM. THE
COVERAGE MAY INCREASE AS COLD FRONT AND TROUGH MERGE. VERY HIGH
MOISTURE CONTENT ALSO FAVORABLE FOR HEAVY RAIN AND MENTIONED IN
EARLIER AFD. SOME POTENTIAL FOR WET MICROBURSTS AS WELL.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

MODELS ARE IN VERY GOOD AGREEMENT NECESSARY INGREDIENTS ARE COMING
TOGETHER FOR A SIGNIFICANT RAINFALL EVENING BEGINNING TONIGHT.
IMPRESSIVE GULF MOISTURE ADVECTION IS PROGGED TO TAKE PLACE IN
ADVANCE OF A COLD FRONT PUSHING INTO THE CWA. CONSIDERABLE MOISTURE
POOLING ALONG THE BNDRY IS EXPECTED RESULTING IN PWS APPROACHING
2.5"/KI VALUES OF 40. SFC BNDRY EVENTUALLY STALLS OUT THEN ON MONDAY
MORNING...EXTENDING FROM THE WRN GREAT LAKES REGION TO WRN KS.

FACTORS FAVORING AN EXCESSIVE RAINFALL EVEN INCLUDE CORFIDI
VECTORS LESS THAN 10KT WITHIN AREA WHERE MAX OMEGA WILL BE
COINCIDENT TO HIGH DEGREE OF PCPN EFFICIENCY IN WAY OF DEEP WARM
CLOUD LYR/LLVL MOISTURE CONVERGENCE. AND WITH PROLONGED PERIODS OF
FORCING VIA MOIST 310K UPGLIDE IT IS QUITE PROBABLE AMOUNTS
RANGING FROM 2-4 INCHES WILL BE REALIZED OVER SWRN IA...THUS
EXCEEDING CURRENT FLASH FLOOD GUIDANCE WITHIN CURRENT FLASH FLOOD
WATCH OUTLINE. MODELS IN AGREEMENT SHOWING THE SFC BNDRY/PCPN
ACTIVITY EVENTUALLY PUSHING SOUTHWARD OF THE CWA THEN SOMETIME
EARLY WED MORNING.

A NOTICEABLE COOL DOWN IS EXPECTED TUES/WED. AND WITH MET/MAV MAX
TEMPS LOOKING REASONABLE...WILL GO WITH AFTN HIGHS IN THE UPPER
70S/LOW 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 306 PM CDT SUN SEP 6 2015

NW FLOW ALOFT WILL TRANSLATE TO SLIGHTLY BELOW NORMAL TEMPS
HEADING INTO NEXT WEEKEND WITH AFTN HIGHS TOPPING OUT IN THE
LOW/MID 70S. OTHERWISE SMALL CHANCES FOR PCPN OCCURRING WED NIGHT
AND THEN AGAIN FRIDAY NIGHT IN ASSOCIATION WITH COMBINATION OF
LLVL THETA-E ADV AND LOW/MID LYR AGEOSTROPHIC FORCING WITH
MOISTURE RETURN RIDING UP ALONG THE HIGH PLAINS. GOING POPS LOOK
REASONABLE SO NOT MAJOR CHANGES PLANNED.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT SUN SEP 6 2015

COVERAGE OF TSRA WILL SLOWLY DECREASE OVERNIGHT...BUT STILL MAY
AFFECT KLNK AND KOMA. OTHERWISE...WE MAY SEE DETERIORATING
CONDITIONS OVERNIGHT. SOME PATCHY MVFR CEILINGS HAVE BEEN SHOWING
UP AT TIMES...AND THESE MAY EXPAND. CONDITIONS MAY EVEN DROP INTO
THE IFR CATEGORY WITH FOG. EXPECT THAT IF LOW CLOUDS AND AREAS OF
FOG DEVELOP...THEY SHOULD LIFT BY LATE MORNING. TSRA CHANCES WILL
BE ON THE INCREASE IN THE MID TO LATE AFTN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR NEZ066>068-089>093.

IA...FLASH FLOOD WATCH UNTIL 10 AM CDT MONDAY FOR IAZ056-069-079-080-
     090-091.

&&

UPDATE...MILLER
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...MILLER
Hazardous weather outlook, Sep 6, 6:45 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
645 PM CDT SUN SEP 6 2015

IAZ043-NEZ011-012-015>018-030>034-042>045-050-065-071345-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SEWARD-
645 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS SOME POTENTIAL FOR THUNDERSTORMS THIS EVENING...BUT
CHANCES ARE HIGHER FARTHER TO THE SOUTHEAST.

ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG
TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALIZED HEAVY RAIN.

A COLD FRONT WILL BE STALLED OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA MONDAY...WITH MOISTURE POOLED ALONG THE FRONT. ANOTHER UPPER
LEVEL WEATHER DISTURBANCE SHOULD PROMOTE THUNDERSTORM DEVELOPMENT
IN THE AFTERNOON AND EVENING. SOME SEVERE STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE
MAINLY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW
STORMS MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS
WILL BE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING BUT MAY BE NEEDED
MONDAY.

IAZ055-056-069-079-080-090-091-NEZ051>053-066>068-078-088>093-
071345-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
645 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...
EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA THIS EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED. THE HIGHEST POTENTIAL IS SOUTHEAST OF A LINE FROM SEWARD
TO FREMONT AND HARLAN. MODERATE INSTABILITY...ABUNDANT MOISTURE
AND SUFFICIENT SHEAR SUGGEST THE POTENTIAL FOR DAMAGING WINDS...
HEAVY RAIN AND LARGE HAIL.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY MORNING FOR PARTS
OF SOUTHWEST IOWA. AREAS THAT RECEIVE SEVERAL PERIODS OF HEAVY
RAIN THROUGH TONIGHT COULD SEE FLASH FLOODING.

ADDITIONAL THUNDERSTORMS MAY OCCUR MONDAY AFTERNOON WITH STRONG
TO SEVERE STORMS POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS SHOULD CONTINUE MONDAY NIGHT WITH HEAVY RAIN POSSIBLE
FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW STORMS
MAY LINGER INTO TUESDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE PASS ALONG ANY REPORTS OF SEVERE WEATHER THIS
EVENING. SPOTTER ACTIVATION COULD BE NEEDED MONDAY.

In the hours before

Local storm report, Sep 6, 11:13 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1113 PM CDT SUN SEP 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     10 W RIVERTON           40.69N 95.76W
09/06/2015                   FREMONT            IA   LAW ENFORCEMENT

&&

CZAPOTOC
Special weather statement, Sep 6, 11:27 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1127 PM CDT SUN SEP 6 2015

IAZ079-090-NEZ051-053-066>068-070515-
FREMONT IA-MILLS IA-CASS NE-LANCASTER NE-OTOE NE-SAUNDERS NE-
SARPY NE-
1127 PM CDT SUN SEP 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLS...NORTHWESTERN
FREMONT...CASS...NORTHEASTERN LANCASTER...NORTHERN OTOE...
SOUTHEASTERN SAUNDERS AND CENTRAL SARPY COUNTIES UNTIL 1215 AM CDT...

AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SCATTERED
STRONG THUNDERSTORMS THAT EXTENDED FROM NORTH OF WAVERLY EAST TOWARD
BELLEVUE AND THEN SOUTHWARD TO TOWARD WEEPING WATER...SYRACUSE...
NEBRASKA CITY AND INTO IOWA NEAR TABOR.

ANY OF THESE STORMS COULD PRODUCE HAIL UP TO DIME SIZE...OUTFLOW
WINDS IN EXCESS OF 40 MPH AND PERIODS OF HEAVY RAIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 481 AND 496.
 HIGHWAY 34 IN IOWA BETWEEN MILE MARKERS 1 AND 3.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 54 AND 79.
 INTERSTATE 29 BETWEEN MILE MARKERS 15 AND 37.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 411 AND 430.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA.

LAT...LON 4114 9584 4074 9569 4063 9627 4103 9667
TIME...MOT...LOC 0423Z 229DEG 19KT 4100 9658 4067 9627

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:00 PM CDTAreal Flood AdvisoryOAXLancaster3 hr
Sep 6, 7:02 PM CDTSpecial Weather StatementOAXSaline43 min
Sep 6, 7:14 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe46 min
Sep 6, 7:30 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline30 min
Sep 6, 7:34 PM CDTAreal Flood AdvisoryOAXCass, Otoe3 hr
Sep 6, 8:00 PM CDTSpecial Weather StatementOAXCass, Lancaster, Otoe45 min
Sep 6, 8:28 PM CDTSpecial Weather StatementOAXWashington47 min
Sep 6, 8:53 PM CDTSpecial Weather StatementOAXWashington52 min
Sep 6, 9:22 PM CDTSpecial Weather StatementOAXCass38 min
Sep 6, 9:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Sep 6, 9:47 PM CDTSevere Thunderstorm WarningOAXOtoe28 min
Sep 6, 10:05 PM CDTSevere Thunderstorm WarningOAXCass, Otoe40 min
Sep 6, 11:27 PM CDTSpecial Weather StatementOAXCass48 min
Sep 7, 2:56 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline64 min
Sep 7, 3:10 PM CDTTornado WarningOAXJefferson35 min
Sep 7, 3:42 PM CDTTornado WarningOAXGage, Jefferson33 min
Sep 7, 3:55 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson65 min
Sep 7, 4:14 PM CDTTornado WarningOAXGage16 min
Sep 7, 4:45 PM CDTSevere Thunderstorm WarningOAXGage, Pawnee37 min
Sep 7, 6:58 PM CDTSpecial Weather StatementOAXOtoe47 min
Sep 6, 8:44 PM CDTSpecial Weather StatementOAXFremont46 min

Nearby

Flash Flood Watches in Nebraska, 2015Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.